How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. K. Your Own Question
Dr. K.
Dr. K., Board Certified MD
Category: Medical
Satisfied Customers: 4522
Experience:  Board certified with experience in primary care.
65718478
Type Your Medical Question Here...
Dr. K. is online now

Advise needed. Irinotecan started October . Cea oct was

Customer Question

Advise needed. Irinotecan started October .
Cea oct was 8.
December 9
Jan 10
It is rising by 1 point per month. This mean the chemo
Not working ?
Submitted: 2 years ago.
Category: Medical
Expert:  Dr. K. replied 2 years ago.
Dr. K. :

Hello, this is Dr K.. Answers are not medical advice and do not constitute a doctor/patient relationship. I look forward to helping you today.

Dr. K. :

No not necessarily It may be the tumorilytic effect of the chemo. That means it is killing the mets and releasing the cea into the bloodstream. There are quite a few articles on this online. Heres one of the easier ones to understand.

Dr. K. :

http://www.ncbi.nlm.nih.gov/pubmed/20378505

Dr. K. :

Is it your family member that has colon cancer?